time for venting

For everything and anything else not covered in the other RLS sections.
dogeyed
Posts: 441
Joined: Wed Apr 21, 2004 3:06 pm

Post by dogeyed »

Polar Bear,
You poor thing. Since your recent double-trouble with sleep may be becuz of your steroid medicine, then ain't nothing I say will help with that. I was going to tell you about Melatonin, you get it at the health food store, it's the same stuff the skin makes in the sun, and somehow it really helps a person sleep. I went thru a period of insomnia and I took it for a long time, took care of it. I have no idea if it's dangerous or whatever, but you can look into it, if you want. Let's see, some medications when taken at night will tend to prevent good deep sleep, so you could consider taking some of whatever you take in the morning that might be doing this. I used to get nightmares from one I took at night, switched to morning and no more nightmares. By the way, decaf coffee or tea both have a little bit of caffeine in them, so don't drink any of it after the dinner hour, in case you are. One more thing, if you sort of make yourself get up at the same time each morning, it will tend to let you fall asleep same time every night, OR vice-versa, but I know, you go to sleep and wake up later is the problem. I don't work anymore either, so I work on the bedtime hour end, but if I'm not tired, I just stay up until I am, so not sure if that idea is any help or not. So I'll quit there.
GG
"It's not how old you are; it's how awful you feel."

Polar Bear
Moderator
Posts: 7920
Joined: Tue Dec 26, 2006 4:34 pm
Location: N. Ireland

Post by Polar Bear »

I have temazepam 10mg, doc gave me 14 pills, to be taken only every 3 or 4 nights, but it doesn't do much.

I also have Lunesta 7.5 mg and Doc also gave me a particuclar antihistimine which is commonly used to enhance Lunesta, which will still only give me about 2 hours sleep. Happily the antihistimine does not appear to aggravate the rls symptoms.

The only meds I take at night would be requip/ropinerole and tramadol and a sleeping med.

The steroid is taken in the morning. I understand that tramadol can be energising but I need it for the rls which is 24/7.

Regarding bedtime, I kind of sleep when it will come, don't want to get up at 8am if I have only gone to sleep at 5 or 6 am.

Thing is, many days are fine despite lack of sleep as if my body is acclimatised to deal with it, and other days I am exhausted, but I am very rarely sleepy.

Talking of nightmares, last night/this morning I was heading back to bed and wondered, 'our bedroom' or guest room ???? cos I knew I was going to read a while, so I opted for the spare bedroom. At 5am hubby heard me shouting and creating about the car and he jumped up and looked out in to the driveway (some years ago we had a car stolen from the driveway). Our cars were ok. All was quiet. He looked in on me in the guest room and I was happily sleeping. As it happened I had taken a temazepam and some hours later a Lunesta so that may have had some bearing :lol: :lol:

I will google Melatonin and see about it, anything is worth a try.

Thanks for your interest and comments, all is always taken on board.
Betty
http://www.willis-ekbom.org/about-rls-wed/publications
Opinions presented by Discussion Board Moderators are personal in nature and do not, in any way, represent the opinion of the RLS Foundation

waterloo2
Posts: 466
Joined: Fri Mar 16, 2007 5:51 pm

Post by waterloo2 »

hi all
Well im going to bed now and im dreading it because of my rls/arthiritis and my Tinnitus is on a high.
I p.....d off.
Im comfort eating too and overweight which does not help.
I am at the end of my tether.
gill (UK)

waterloo2
Posts: 466
Joined: Fri Mar 16, 2007 5:51 pm

Post by waterloo2 »

hi polar bear
i am similar about my sleeping pattern too i tend to sleep because of the co codomol for the arthiritis they knock you out.
i am going to see a male dr when he comes back from his holidays as he specialises in rls not sure what he can do.
my problem at the moment is comfort eating.
gill

Betty/WV
Posts: 587
Joined: Mon Nov 29, 2004 11:11 pm
Location: West Virginia, Wild and Wonderful

Post by Betty/WV »

I was reading your posts and I came to the conclusion we have all been cloned. So many similarities, Sleep 2 hours at a time, (thats me) Overweight (comfort eating, and awake any way, have to do something) and on and on and on. Of course there are differences also. And no one would understand what we go through unless they were cloned too. :roll: I think that is what bothers me the most, when I have slept only a couple hours and my legs hurt from moving all night, and if you try to explain it to someone, they just look at you, like what are you talking about?????

I did send for the RLS ribbon and I'm going to wear it all the time. I know it will bring up questions. I have suggested to some friends to look up RLS.org if they wanted to understand what RLS is and does to people.

I guess I'm venting too. But its nice to know you all know what I am talking about.

Wishing you all the best and a peaceful nights sleep

BETTY/WV
Thanks to rls.org, I have learned so much about my condition. I have received encouragement from my friends here. This is a site I can come to when I am up most of the night, and I vent, and know those who read my messages understand

waterloo2
Posts: 466
Joined: Fri Mar 16, 2007 5:51 pm

Post by waterloo2 »

Hi Betty
Aren't you on anything for your leg pain? Im on pregabilin.
Not on anything for rls because of side effects and that I have a sensative stomach. 0h geez I can't win.
My Tinnitus is through the roof at the moment.
Anyone can vent if it helps why not?
Gill (UK)

dogeyed
Posts: 441
Joined: Wed Apr 21, 2004 3:06 pm

Post by dogeyed »

Polar Bear,
Husband said I was sleeping a few nights ago and suddenly I yelled out "Biology."

Waterloo,
Your co codomol should be helping your RLS too, maybe your new doc will increase it, maybe you could take it in the day too. If you take aspirin, it can cause tinnitis. A heating pad on your legs might help.
GG
"It's not how old you are; it's how awful you feel."

Betty/WV
Posts: 587
Joined: Mon Nov 29, 2004 11:11 pm
Location: West Virginia, Wild and Wonderful

Post by Betty/WV »

To Waterloo: Hey, yes I take Mirapex and Klonopin. I am sleeping better than I did for 30 years. Not perfect----but much better. I also was given 15 Vicodin for emergency times when the "Evil RLS" breaks through. My neuro is very tight with giving opiates. So I hang on to them for the really bad times.

I had Tinnitus once, but it went away and never came back, thank goodness for that.

BETTY/WV
Thanks to rls.org, I have learned so much about my condition. I have received encouragement from my friends here. This is a site I can come to when I am up most of the night, and I vent, and know those who read my messages understand

Betty/WV
Posts: 587
Joined: Mon Nov 29, 2004 11:11 pm
Location: West Virginia, Wild and Wonderful

Post by Betty/WV »

Waterloo: I have taken Vicodin off and on for years. My other doctor would give me them and I never abused them so I don't know why some doctors are so tight with them. Well, I guess I do, drugs like Vicodin are abused, but once your Dr. sees that you don't abuse them, I wish they would give them. I had a knee replacement and they gave me percoset which helped so much with the RLS.

Just an added thought.

BETTY/WV
Thanks to rls.org, I have learned so much about my condition. I have received encouragement from my friends here. This is a site I can come to when I am up most of the night, and I vent, and know those who read my messages understand

waterloo2
Posts: 466
Joined: Fri Mar 16, 2007 5:51 pm

Facebook anyone

Post by waterloo2 »

Hi all
Anyone here use Facebook if so would they like to add their name to my
Friends list so we could have a game or 2 espcially in the wee small hours when we can't sleep.....lol
gill (UK)

Post Reply